Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
cheezycakes

Accutane-associated Sexual Disorder

Recommended Posts

So I thought I'd share, given the amount that's been written about this topic. I am a 28 year old male who finished his second round of Accutane about July of 2014. The first course was 60 mg/day for 5 months, the second was 80 mg/day for 6 months. 

I noticed that after about 3 weeks after my first course, I was having trouble maintaining an erection. I was never depressed while on Accutane and had virtually no side-effects (abnormal blood work, loss of night vision, irritable bowel) while on the medication. Ironically on the medication, I never experienced this side effect. In fact, my triglycerides and liver enzymes didn't budge. Gradually, I felt there was a desensitization of my penis and I was unable to become fully hard (even when I was hard). I had sporadic morning erections and my libido tanked. 

Gradually, through many months, the symptoms have definitely improved. Right now, I would estimate that I am 85-90% back to normal. I am not an alarmist nor do I push any anti-Accutane agenda. In fact, I would say Accutane has been a godsend for me; my cystic acne had gotten me to the point where I didn't want to be seen in public and couldn't make any eye contact with anyone. However, I did experience this rare side effect and it has gotten better, for all those who share my experience. Having read through numerous posts, I know there are those who have not recovered after many years and also those who think this is all psychological. It is my opinion that this is a physical side effect because I believe in experiments, Accutane has shown to alter neural function. I am also proof that people do recover essentially spontaneously and without hormones, testosterone, saw palmetto... etc. I think only time will tell if something becomes permanent. I wish people who share my experience all the best. I know it is absolute hell when it happens to you. I experienced it for more than a year and would not wish it on anyone. 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×